Tennessee, 2014Damaging Wind in Tennessee, April 11, 2014
April 11, 2014 · NWS OHX · 1 event in 1 county or zone
A cluster of showers and thunderstorms moved quickly across Middle Tennessee during the late afternoon and evening hours on April 11. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of showers and thunderstorms moved quickly across Middle Tennessee during the late afternoon and evening hours on April 11. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 5:38 PM CST, 2 minutes earlier.
Area forecast discussion, Apr 11, 5:38 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
638 PM CDT FRI APR 11 2014
.UPDATE...FOR 00Z AVIATION FORECASTS.
&&
.AVIATION...A STATIONARY FRONT WAS DRAPED ACROSS THE OHIO RIVER
VALLEY THIS EVENING, WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING IN THE UNSTABLE AIR JUST SOUTH OF THE FRONT, OVER
NORTHERN PARTS OF THE MID STATE. EXPECT MOST OF THESE SHOWERS AND
STORMS TO DIMINISH DURING THE EVENING AND DISSIPATE BTWN 02Z AND
05Z. AS OF 2330Z, THE SHOWERS AND STORMS HAD ALREADY PASSED SOUTH
OF CKV, ALTHOUGH BNA COULD SEE VCTS THROUGH 02Z OR SO, WITH MAINLY
JUST VCSH AT CSV BTWN 02Z AND 05Z.
MVFR VSBY EXPECTED AT CKV AND CSV LATE TONIGHT AND EARLY SATURDAY
MORNING, BTWN 11Z AND 13Z. AFTER THAT, EXPECT VFR AT ALL TERMINALS
FOR THE REMAINDER OF THE PERIOD. SOUTHERLY SFC WINDS BECOME GUSTY
BY SATURDAY AFTERNOON, WITH OCCASIONAL GUSTS OF 20-25KTS.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Apr 11, 4:00 AM CST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT FRI APR 11 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT FRI APR 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SOME STRONG THUNDERSTORMS MAY BE POSSIBLE ON MONDAY WITH MAIN CONCERNS
BEING STRONG GUSTY WINDS AND SMALL HAIL.
FROST OR FREEZE CONDITIONS MAY BE POSSIBLE ACROSS MIDDLE TENNESSEE
WEDNESDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
In the hours before
Special weather statement, Apr 11, 5:28 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT FRI APR 11 2014
TNZ023>025-056-057-120030-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-PERRY-
628 PM CDT FRI APR 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HOUSTON...
HUMPHREYS AND PERRY COUNTIES...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF THUNDERSTORMS...SOME STRONG...JUST WEST OF HUMPHREYS COUNTY
MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE NEW JOHNSONVILLE...WAVERLY...
HURRICANE MILLS...BUCKSNORT...PINEWOOD...DICKSON...LYLES...BON AQUA
AND BURNS.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF TORRENTIAL DOWNPOURS AND SMALL HAIL.
LAT...LON 3600 8801 3605 8800 3613 8792 3617 8792
3622 8796 3627 8727 3572 8734 3576 8799
3584 8797 3587 8794 3593 8793 3594 8801
3598 8803
19Thunderstorm Wind, Humphreys
- When
- April 11, 5:40 PM CST
- Where
- Humphreys County, 1.85 mi N of Lonely
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.047, -87.854
A tree was blown down at Paint Rock Road and Bakerville Road east of New Johnsonville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Michigan, April 11 to 15, 2014$85,000 · 1 event
- Dense Fog in Virginia, April 11 to 12, 20143 events
- Lightning Strike in West Virginia, April 11, 2014$5,000 · 1 event
- Hail in Missouri, April 11, 20141 in hail · 1 event
- Hail in Arkansas, April 11, 20141 in hail · 1 event
- Dense Fog in West Virginia, April 11 to 12, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512181.